Arkansas, 2012

Winter Storm and Winter Weather in Arkansas, February 13, 2012

February 13, 2012 · NWS LZK · 38 events in 38 counties and zones

A cold air mass was gradually retreating from Arkansas on the 13th, but precipitation moved in from the west before the cold air could exit. In most parts of Arkansas, precipitation began as snow.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold air mass was gradually retreating from Arkansas on the 13th, but precipitation moved in from the west before the cold air could exit. In most parts of Arkansas, precipitation began as snow. Then, as warmer air moved in during the day, the snow changed to a mixture of sleet and freezing rain. This occurred during the morning in southern and central sections, and during the afternoon in the north. Finally, the wintry mix changed over to rain as warmer air continued to invade the state. This changeover occurred during the morning in the south, around midday in central sections, and during the afternoon or early evening in the north. Snowfall totals over the southern half of the state were well less than an inch. Over the northern half, most snow accumulations were in the 1 to 3 inch range. However, totals to 4 inches were reported in the higher elevations of Newton County south of Jasper, and in northern Baxter County. Freezing rain amounts ranged from a trace to around .10 inch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 12, 5:24 PM CST, 7 hours 36 minutes earlier.

Area forecast discussion, Feb 12, 5:24 PM CST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CST SUN FEB 12 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HRS...AND EVEN
AFTER MIDNIGHT AT MOST LOCATIONS AS CLOUDS REMAIN TO THE
WEST...AND WITH VERY DRY AIR IN PLACE ACROSS AR.
HOWEVER...MOISTURE LEVELS WILL INCREASE SIGNIFICANTLY DURING THE
EARLY MORNING HRS FROM WEST TO EAST AS AN APPROACHING STORM SYSTEM
MOVES CLOSER TO AR.

AS THE AIR SATURATES...CIGS WILL DROP...AND EVENTUALLY SNOW WILL
BEGIN FALLING DURING THE MORNING HRS AROUND WRN AR. WHILE
PRECIP WILL INITIALLY START AROUND SUNRISE TO THE WEST...EXPECT
PRECIP ACROSS CENTRAL AND SRN AR TO BEGIN DURING THE MID MORNING
HRS. SNOW WILL BE THE PRIMARY PRECIP TYPE EARLY FOR ALL
SITES...BUT AS TEMPS WARM ALOFT...EXPECT SNOW TO CHANGE OVER TO A
MIX OF SNOW/SLEET/FZRA...THEN TO ALL RAIN BY LATE MON AFTERNOON
ACROSS CENTRAL AND SRN AR. EXPECT THE PERIOD OF FROZEN PRECIP TO
BE MORE SHORT LIVED ACROSS SRN SECTIONS OF THE STATE AS THE WARM
AIR SURGE WILL OCCUR SOONER. SNOW MAY BE THE DOMINANT PRECIP TYPE
ACROSS THE NRN SITES HOWEVER...WITH A MIX EXPECTED ONLY LATE IN
THE AFTERNOON HRS. EXPECT MVFR CONDITIONS...WITH OCCASIONAL IFR
CONDITIONS WITHIN THE HEAVIEST PRECIP.

&&

.PREV DISCUSSION... /ISSUED 240 PM CST SUN FEB 12 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

HAVE MADE A FEW SUBTLE BUT IMPORTANT CHANGES TO THE FORECAST OVER
THE NEXT 36HRS FOR THE AFTERNOON PACKAGE.

A 1036 MB ARCTIC HIGH WAS CENTERED NEAR SEARCY THIS AFTERNOON...WITH
NEAR-CALM WINDS NOTED ACROSS MUCH OF CENTRAL AND EASTERN ARKANSAS.
WITH CLEAR SKIES AND LIGHT WINDS...TEMPS HAVE MANAGED THE LOWER 40S
IN THE SW THIS AFTERNOON...AND MID TO UPPER 30S PRETTY MUCH EVERY
WHERE ELSE. LOOKING TO THE WEST SOME LOW/MID LEVEL CLOUDS WERE
INCHING TOWARDS THE SRN AR/OK BORDER REGION THIS AFTERNOON...AND
WILL CONTINUE TO SLOWLY SPREAD EAST THIS EVENING AND OVERNIGHT.
DESPITE INCREASING CLOUD COVER...TEMPERATURES WILL MANAGE TO FALL
BACK BELOW THE FREEZING MARK TONIGHT...AN IMPORTANT COMPONENT TO
MONDAY/S EXPECTED WINTER WEATHER.

THE OVERALL EXPECTED EVOLUTION OF THIS EVENT HAS NOT CHANGED MUCH AT
ALL TODAY. PRECIP LOOKS TO ENTER THE FAR WESTERN PART OF THE STATE
AROUND 3AM-6AM EARLY MONDAY MORNING...SPREADING TO CENTRAL ARKANSAS
BY ROUGHLY 9AM...AND FINALLY EAST TO THE MISSISSIPPI RIVER BY EARLY
AFTERNOON. GIVEN THE COMBINATION OF COLD AND DRY AIR THAT WILL BE IN
PLACE PRECIP WILL ALMOST CERTAINLY START AS SNOW...EVEN AS FAR SOUTH
AS MENA AND OVER TO HOT SPRINGS AND PINE BLUFF. WITH TIME
HOWEVER...A REGION OF MID-LEVEL WARM AIR WILL SPREAD NE OVER THE
STATE...CHANGING PRECIP OVER FROM SNOW...TO SLEET/FREEZING
RAIN...AND FINALLY TO RAIN AS IT DOES SO. HOW STRONG THE WARM NOSE
WILL BE...AND HOW QUICKLY IT WILL SPREAD NORTH IS STILL A SOURCE OF
MODERATE UNCERTAINTY AT THIS TIME. MODEL SOUNDINGS SHOW EVIDENCE OF
STRONG DIABATIC PROCESSES AS THE PRECIP EVAPORATES INTO THE DRY AIR
MASS BELOW...LENDING ITSELF TO MORE PROLONGED PERIODS OF SNOW AND/OR
SLEET...ESPECIALLY NORTH. HOWEVER IT IS ALSO HARD TO IGNORE 20-30KT
SWLY MID-LEVEL WINDS AND HOW EASY IT SHOULD BE TO ADVECT WARMER
TEMPS OVER THE COLD DOME. NEEDLESS TO SAY THIS IS STILL A TRICKY
FORECAST AND COULD VERY EASILY END UP BUSTING IN SOME PLACES IF
WARM ADVECTION IS STRONGER THAN FORECAST...SURFACE TEMPS RESPOND
SLOWER/FASTER THAN FORECAST...ETC...ETC.

NOW FOR THE CHANGES...
HAVE EXPANDED THE WINTER STORM WARNING JUST A BIT TO INCLUDE SCOTT
AND POLK COUNTIES TO THE SOUTHWEST...AND SEARCY...VAN BUREN...AND
CONWAY COUNTIES TO THE EAST. ALSO MOVED UP THE START TIME OF THE
WARNING TO ACCOUNT FOR EARLIER ARRIVAL OF PRECIP IN THE
SOUTHERN VS NORTHERN REACHES OF THE WARNING. HIGH-RES MODEL
SOUNDINGS SHOW STRONG EVAPORATIVE COOLING IN THE SOUTHWEST TOWARDS
MENA...WITH SEVERAL HOURS OF SNOW AND SLEET BEING FORECAST. THIS
WILL BE FOLLOWED BY A FEW HOURS OF ICING...DURING WHICH TIME ICE
ACCUMULATIONS COULD RANGE FROM BETWEEN A TENTH UP TO A QUARTER OF
AN INCH DEPENDING ON HOW QUICKLY PRECIP TYPES CHANGE. EXPANDING
THE NORTHERN PORTION OF THE WARNING TO THE EAST WAS DRIVEN BY A
COUPLE OF FACTORS. STILL THINK THE NORTHERN REACHES OF THE STATE
WILL STAY SNOW THE LONGEST. FURTHER SOUTH INTO THE OZARKS THERE
WILL BE MORE QPF...BUT THERE SHOULD ALSO BE A DECENT AMOUNT OF
OROGRAPHIC LIFT THANKS TO A SOUTHEASTERLY WIND COMING UP THE
ARKANSAS RIVER VALLEY. THE COMBINATION OF THE TWO SHOULD PRODUCE
AROUND 3-4 INCHES OF SNOW THERE...LOCALLY MORE PERHAPS...BEFORE A
CHANGEOVER TO SLEET/FREEZING RAIN OCCURS. ICE ACCUMULATIONS ON TOP
OF THE SNOW WILL RANGE FROM A TENTH UP TO A QUARTER OF AN INCH
HERE AS WELL. REALLY DO NOT EXPECT THERE TO BE MANY PLACES THAT
GET A QUARTER OF AN INCH OF ICE...BUT THE POSSIBILITY IS THERE.

ELSEWHERE...NO REAL SIGNIFICANT CHANGES TO SNOW/ICE FORECASTS WERE
MADE TODAY. AREAS IN CENTRAL ARKANSAS ALONG THE I-30 CORRIDOR CAN
STILL EXPECT AROUND 1-2 INCHES OF SNOW OUT OF THE EVENT WITH SOME
LIGHT ICE ACCUMULATIONS ON TOP. INITIAL SNOW IN THE SOUTH WILL
QUICKLY TURN TO RAIN/FREEZING RAIN BY MID MORNING... ENDING THE
THREAT OF WINTER PRECIP THERE FOR THE REMAINDER OF THE DAY. THE
FURTHER EAST YOU GO...SAY FROM FORDYCE THROUGH STUTTGART AND NORTH
THROUGH BATESVILLE...OR THEREABOUTS...IT WILL LARGELY BE A MIXED BAG
OF PRECIP TYPES. THE SOUTHEASTERN AREAS OF THE STATE MAY NOT GET ANY
WINTRY WEATHER...WHILE AREAS EAST OF THE AFOREMENTIONED LINE AND
NORTH OF PINE BLUFF OR SO...WILL SEE A MIX THANKS TO LATER ARRIVAL
OF PRECIP AND MORE PRONOUNCED WARM NOSE...ETC.

BY TUESDAY THIS WILL ALL BE A MEMORY. TEMPS TOMORROW NIGHT WILL DROP
BELOW FREEZING AGAIN...MAINLY IN THE NORTHERN HALF OF THE STATE.
SOME ADDITIONAL TRAVEL HAZARDS COULD RESULT FROM WATER REFREEZING ON
ROADWAYS. HOWEVER HIGHS ON TUESDAY WILL RISE INTO THE UPPER 40S TO
LOW 50S SO ANY FROZEN SPOTS WILL THAW VERY QUICKLY AFTER SUNRISE TUE
MORNING.

LONG TERM...WEDNESDAY THROUGH SUNDAY

THE PD WL START OFF ACTIVE AS ANOTHER STORM SYS AFFECTS THE MID
SOUTH WED AND WED NGT. THE GOOD NEWS IS THAT TEMPS ARE EXPECTED TO
RMN WARM ENOUGH TO KEEP THE PRECIP THE LIQUID VARIETY. HIGH PRES WL
BRING MILDER AND DRIER CONDS TO AR HEADING INTO NEXT WEEKEND. THE
GFS AND ECMWF GO THEIR SEPARATE WAYS LATE IN THE PD...WITH THE GFS
SHOWING A NEW STORM SYS BRINGING WET WEATHER TO THE FA. WHILE THE
EURO RMNS DRY. FOR CONSISTENCY...RMND MORE IN LINE WITH THE ECMWF
SOLUTION. MIN TEMPS WL BE CLOSE TO SEASONAL NORMS...WITH ABV NORMAL
READINGS EXPECTED FOR DAYTIME HIGHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     26  33  30  48 /  10 100  60  10
CAMDEN AR         28  40  35  53 /  20 100  50  10
HARRISON AR       25  33  29  47 /  60 100  30  10
HOT SPRINGS AR    28  35  32  51 /  20 100  40  10
LITTLE ROCK   AR  28  35  32  49 /  10 100  50  10
MONTICELLO AR     28  41  35  51 /  10 100  70  10
MOUNT IDA AR      28  35  32  51 /  30 100  30  10
MOUNTAIN HOME AR  26  32  30  47 /  20 100  40  10
NEWPORT AR        26  33  30  47 /  10 100  60  10
PINE BLUFF AR     28  37  32  50 /  10 100  60  10
RUSSELLVILLE AR   27  34  30  49 /  20 100  30  10
SEARCY AR         26  33  30  48 /  10 100  60  10
STUTTGART AR      27  35  32  49 /  10 100  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR BAXTER-
BOONE-CLARK-CLEBURNE-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-MARION-MONTGOMERY-PERRY-PIKE-PULASKI-
SALINE-SHARP-STONE-WHITE-WOODRUFF-YELL.

WINTER STORM WARNING FROM 4 AM TO 6 PM CST MONDAY FOR CONWAY-
JOHNSON-LOGAN-NEWTON-POLK-POPE-SCOTT-SEARCY-VAN BUREN.

&&

AVIATION...62
Hazardous weather outlook, Feb 12, 5:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN FEB 12 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ARCTIC HIGH PRESSURE WILL MOVE OVER ARKANSAS TODAY...WITH
TEMPERATURES REMAINING WELL BELOW NORMAL. MEANWHILE...A STORM SYSTEM
WILL HEAD THROUGH THE SOUTHERN ROCKIES...AND WILL APPROACH THE
REGION FROM THE SOUTHERN PLAINS TONIGHT.

AHEAD OF THE SYSTEM...CLOUDS WILL INCREASE TONIGHT. MOISTURE WILL
ADVANCE INTO WESTERN SECTIONS OF THE STATE...WITH A CHANCE OF SNOW
OR SLEET BY DAWN MONDAY. PRECIPITATION WILL AFFECT AREAS TO THE WEST
OF MOUNTAIN HOME AND HOT SPRINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PRECIPITATION WILL CONTINUE BUILDING EASTWARD ACROSS ARKANSAS ON
MONDAY. AT THE SAME TIME...WARMER AIR WILL TRY TO NOSE INTO THE
STATE FROM THE SOUTHWEST. THIS WILL CREATE A WIDE RANGE OF
PRECIPITATION TYPES.

IN AREAS TOWARD THE MISSOURI BORDER...THE WARMER AIR WILL NOT BE
MUCH OF AN ISSUE...WITH MAINLY SNOW EXPECTED. IN CENTRAL
SECTIONS...SNOW OR SLEET WILL TRANSITION INTO FREEZING RAIN AND
EVENTUALLY RAIN. ACROSS THE SOUTHERN COUNTIES...ANY WINTRY
PRECIPITATION WILL CHANGE QUICKLY TO RAIN.

TWO TO FOUR INCH SNOW ACCUMULATIONS ARE IN THE FORECAST
NORTH OF CLARKSVILLE AND BATESVILLE...WITH ONE TO TWO INCHES
AS FAR SOUTH AS WALDRON...CONWAY AND AUGUSTA.

ICE ACCUMULATIONS ARE MOST LIKELY IN THE SOUTHWEST HALF OF THE
STATE...WITH LESS THAN A TENTH OF AN INCH IN MOST AREAS. HOWEVER...
PARTS OF THE OUACHITA MOUNTAINS AND THE ARKANSAS RIVER VALLEY WEST
OF LITTLE ROCK COULD GET A TENTH TO TWO TENTHS OF AN INCH.

WHERE SNOW AND ICE WILL HAVE THE MOST IMPACT...A WINTER STORM
WARNING HAS BEEN POSTED FOR NEWTON...POPE...JOHNSON AND LOGAN
COUNTIES. OTHERWISE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM
MURFREESBORO...LITTLE ROCK AND AUGUSTA NORTHWARD.

BY MONDAY EVENING...MUCH OF THE PRECIPITATION IS EXPECTED TO TAPER
OFF AS THE STORM SYSTEM MOVES EAST. HOWEVER...SNOW FLURRIES...
DRIZZLE OR FREEZING DRIZZLE WILL REMAIN POSSIBLE.

IT MUST BE EMPHASIZED THAT A DEGREE OR TWO DIFFERENCE IN THE
TEMPERATURES...BOTH ON THE GROUND AND ALOFT...COULD DRASTICALLY
CHANGE THE EXPECTED PRECIPITATION TYPES AND AMOUNTS.

STAY TUNED FOR FURTHER UPDATES AND FORECASTS FOR THIS DEVELOPING
WINTER WEATHER SITUATION FROM THE NATIONAL WEATHER SERVICE.

TEMPERATURES WILL WARM QUICKLY BY THE MIDDLE OF THE WEEK. IT WILL
BE DRY TUESDAY...WITH A NEW STORM SYSTEM BRINGING SHOWERS AND
ISOLATED THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 winter weather, 4 winter storm. Local standard time, as filed.

Winter Weather, Scott

When
February 13, 1:00 AM CST to 11:00 AM CST
Where
Scott forecast zone
Reported by
Department of Highways

Winter Weather, Polk

When
February 13, 1:00 AM CST to 9:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer

Winter Weather, Boone

When
February 13, 2:00 AM CST to 4:00 PM CST
Where
Boone forecast zone
Reported by
COOP Observer

Winter Weather, Logan

When
February 13, 2:00 AM CST to 12:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer

Winter Weather, Marion

When
February 13, 3:00 AM CST to 6:00 PM CST
Where
Marion forecast zone
Reported by
Department of Highways
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Winter Weather, Baxter

When
February 13, 3:00 AM CST to 7:00 PM CST
Where
Baxter forecast zone
Reported by
COOP Observer
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Winter Weather, Yell

When
February 13, 3:00 AM CST to 12:00 PM CST
Where
Yell forecast zone
Reported by
COOP Observer

Winter Weather, Montgomery

When
February 13, 3:00 AM CST to 11:00 AM CST
Where
Montgomery forecast zone
Reported by
ASOS

Winter Storm, Newton

When
February 13, 4:00 AM CST to 3:00 PM CST
Where
Newton forecast zone
Reported by
COOP Observer

Winter Storm, Johnson

When
February 13, 4:00 AM CST to 2:00 PM CST
Where
Johnson forecast zone
Reported by
COOP Observer

Winter Weather, Stone

When
February 13, 4:00 AM CST to 5:00 PM CST
Where
Stone forecast zone
Reported by
Department of Highways
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Winter Weather, Searcy

When
February 13, 4:00 AM CST to 4:00 PM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Winter Weather, Pike

When
February 13, 4:00 AM CST to 10:00 AM CST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Winter Weather, Clark

When
February 13, 4:00 AM CST to 10:00 AM CST
Where
Clark forecast zone
Reported by
Department of Highways
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Winter Weather, Ouachita

When
February 13, 4:00 AM CST to 9:00 AM CST
Where
Ouachita forecast zone
Reported by
AWOS
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Winter Storm, Pope

When
February 13, 5:00 AM CST to 2:00 PM CST
Where
Pope forecast zone
Reported by
COOP Observer

Winter Weather, Fulton

When
February 13, 5:00 AM CST to 7:00 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Winter Weather, Izard

When
February 13, 5:00 AM CST to 6:00 PM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Winter Weather, Conway

When
February 13, 6:00 AM CST to 2:00 PM CST
Where
Conway forecast zone
Reported by
COOP Observer
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Winter Weather, Perry

When
February 13, 6:00 AM CST to 1:00 PM CST
Where
Perry forecast zone
Reported by
Department of Highways
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Winter Weather, Garland

When
February 13, 6:00 AM CST to 12:00 PM CST
Where
Garland forecast zone
Reported by
COOP Observer
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Winter Weather, Hot Spring

When
February 13, 6:00 AM CST to 11:00 AM CST
Where
Hot Spring forecast zone
Reported by
Department of Highways
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Winter Weather, Bradley

When
February 13, 6:00 AM CST to 11:00 AM CST
Where
Bradley forecast zone
Reported by
Department of Highways
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Winter Weather, Drew

When
February 13, 6:00 AM CST to 10:00 AM CST
Where
Drew forecast zone
Reported by
ASOS
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Winter Storm, Van Buren

When
February 13, 7:00 AM CST to 2:00 PM CST
Where
Van Buren forecast zone
Reported by
COOP Observer

Winter Weather, Sharp

When
February 13, 7:00 AM CST to 8:00 PM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Winter Weather, Cleburne

When
February 13, 7:00 AM CST to 3:00 PM CST
Where
Cleburne forecast zone
Reported by
COOP Observer
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Winter Weather, Faulkner

When
February 13, 7:00 AM CST to 2:00 PM CST
Where
Faulkner forecast zone
Reported by
Department of Highways
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Winter Weather, Saline

When
February 13, 7:00 AM CST to 12:00 PM CST
Where
Saline forecast zone
Reported by
Department of Highways
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Winter Weather, Pulaski

When
February 13, 7:00 AM CST to 1:00 PM CST
Where
Pulaski forecast zone
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Winter Weather, Cleveland

When
February 13, 7:00 AM CST to 11:00 AM CST
Where
Cleveland forecast zone
Reported by
Department of Highways
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Winter Weather, Independence

When
February 13, 8:00 AM CST to 5:00 PM CST
Where
Independence forecast zone
Reported by
COOP Observer
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Winter Weather, White

When
February 13, 8:00 AM CST to 3:00 PM CST
Where
White forecast zone
Reported by
COOP Observer
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Winter Weather, Lonoke

When
February 13, 8:00 AM CST to 1:00 PM CST
Where
Lonoke forecast zone
Reported by
Department of Highways
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Winter Weather, Prairie

When
February 13, 9:00 AM CST to 2:00 PM CST
Where
Prairie forecast zone
Reported by
Department of Highways
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 13, 9:00 AM CST to 12:00 PM CST
Where
Jefferson forecast zone
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Winter Weather, Woodruff

When
February 13, 11:00 AM CST to 3:00 PM CST
Where
Woodruff forecast zone
Reported by
COOP Observer
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
February 13, 12:00 PM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
AWOS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356903, 356907, 356886, 356902, 356887, 356888, 356904, 356908, 356861, 356862, 356892, 356893, 356914, 356915, 356917, 356863, 356889, 356891, 356901, 356906, 356909, 356916, 356920, 356922, 356864, 356890, 356894, 356900, 356910, 356911, 356919, 356896, 356899, 356912, 356913, 356918, 356898, 356897.